Alert archive / Mississippi / Freeze Warnings in 2016
Freeze Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 20, 2016, 4:00 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Nov 20, 2016, 10:00 PM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2016, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 20, 2016, 10:00 PM CST
- Expired
- Nov 21, 2016, 8:59 AM CST
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS74 KJAN 201000 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES ACROSS THE ARKLAMISS... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING THIS MORNING AND TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201800- /O.NEW.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/ /O.CON.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 400 AM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
754 WWUS74 KJAN 201414 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 814 AM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT ACROSS THE ARKLAMISS... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 202215- /O.EXP.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/ /O.CON.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 814 AM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...FREEZE WARNING HAS EXPIRED FOR SATURDAY MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 28
548 WWUS74 KJAN 202113 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 313 PM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT ACROSS THE ARKLAMISS... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 210515- /O.CON.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 313 PM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 23 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 28
889 WWUS74 KJAN 210957 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 357 AM CST MON NOV 21 2016 ...FREEZING TEMPERATURES WILL CONTINUE THIS MORNING... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES HAS RESULTED IN SIGNIFICANT RADIATIONAL COOLING THIS MORNING. THIS HAS ALLOWED TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211500- /O.CON.KJAN.FZ.W.0002.000000T0000Z-161121T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 357 AM CST MON NOV 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 23 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
172 WWUS74 KJAN 211459 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 859 AM CST MON NOV 21 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211600- /O.CAN.KJAN.FZ.W.0002.000000T0000Z-161121T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 859 AM CST MON NOV 21 2016 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED ABOVE FREEZING ACROSS THE ARKLAMISS REGION, SO THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ NF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 19, 11:27 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Nov 19, 11:27 PM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1127 PM CST Sat Nov 19 2016
.UPDATE...
Updated to include 06Z Aviation Discussion.
&&
.PREV DISCUSSION... /issued 906 PM CST Sat Nov 19 2016/
SHORT TERM...
Tonight and Sunday...Good radiational cooling conditions will be
present tonight and today's cold air advection will also help
temperatures drop close to freezing overnight. The one caveat which
may help temperatures remain a little warmer than otherwise might be
the case will be the wind. The winds have continued to stay up
around 10 knots this evening and have slowed the cooling process.
While speeds will eventually diminish, temps may not fall to expected
lows until just prior to sunrise. A Freeze Warning remains in effect
for the entire area tonight. The best chance of below freezing
temperatures does look to remain in the northern parts of the CWA.
With areas that experience calm winds, frost will easily form, thus
added that wording with the freezing conditions.
Temperatures on Sunday will be about like today or a little warmer
as the high moves over our region. Winds will be out of the north
but wind speeds won't be as brisk. The decreased wind speeds will
help alleviate some fire weather concerns but the RH values will be
much lower on Sunday as well. Will mention this in the HWO/graphics
with a higher emphasis in the east, where better winds will reside.
/28/26/
LONG TERM...
Sunday Night through Saturday...Sunday night looks to be the coldest
night of this cold snap with temperatures expected to dip into the
mid to upper 20s across most of the ArkLaMiss region by early Monday
morning. Light winds and clear skies should allow for efficient
radiational cooling, so we could even see a few colder spots around
the area. Needless to say, but after tonight's and Sunday night's
freezes, all locations should have received their first freeze of the
year. Since the average growing season is coming to a close across
the region, frost and freeze products will likely not be issued for
any additional freezes until next spring. Temperatures and humidity
should gradually increase through the middle of the week ahead of an
approaching upper-level shortwave, but afternoon RH values could
still dip below 20 percent across eastern portions of Mississippi
through Tuesday. Have increased POPs to Likely on Tuesday night into
Wednesday as the trough axis crosses the area, but only a slight
chance for any thunder. Modest precip amounts are expected across the
north and west, as warm moist advection ahead of the system
increases PWATs to near 1.5 inches. Meanwhile a surface low will be
lifting from the Plains toward the Great Lakes on Wednesday, which
will drag a cold front through the ArkLaMiss by Thursday morning.
Went on the cooler side of guidance for Min temps through the end of
the week as light winds and mostly clear skies are expected. Another
shortwave or two may pass overhead towards next weekend, but do not
expect an increase in rain chances until a deeper shortwave/upper low
approaches the area late Saturday or Sunday. /NF/
.FIRE WEATHER...
Fire danger will continue to be a concern on Sunday as the drier
airmass remains over the region. Minimum RH values will be around
18-25%, with the lowest RH values being in the east. Northerly winds
won't be as brisk Sunday with speeds around 5-10mph. /28/
&&
.AVIATION...
06Z TAFs
VFR conditions will prevail through the 24 HR TAF period. SKies will
remain mostly clear while winds remain light and from the
north./JPM3/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 30 59 30 68 / 0 0 0 0
Meridian 29 59 27 66 / 0 0 0 0
Vicksburg 30 59 27 67 / 0 0 0 0
Hattiesburg 30 62 28 67 / 0 0 0 0
Natchez 30 62 31 66 / 0 0 0 0
Greenville 31 56 31 64 / 0 0 0 0
Greenwood 29 56 28 65 / 0 0 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Freeze Warning until 8 AM CST Sunday for MSZ018-019-025>066-
072>074.
LA...Freeze Warning until 8 AM CST Sunday for LAZ007>009-015-016-
023>026.
AR...Freeze Warning until 8 AM CST Sunday for ARZ074-075.
&&
JPM3/JANHazardous weather outlook, Nov 19, 8:19 PM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 819 PM CST SAT NOV 19 2016 ARZ074-075-LAZ007-008-015-023>026-MSZ018-210230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- 819 PM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FREEZE AND FROST THREAT...ELEVATED TIMING...TONIGHT FIRE WEATHER THREAT...LIMITED TIMING...SUNDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ009-016-MSZ019-025-034-035-040-041-210230- EAST CARROLL-MADISON LA-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY- 819 PM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FREEZE AND FROST THREAT...SIGNIFICANT TIMING...TONIGHT FIRE WEATHER THREAT...LIMITED TIMING...SUNDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ026>033-036>039-042>058-063>066-074-210230- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-FORREST- 819 PM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FREEZE AND FROST THREAT...SIGNIFICANT TIMING...TONIGHT FIRE WEATHER THREAT...ELEVATED TIMING...SUNDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ059>062-072-073-210230- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-MARION-LAMAR- 819 PM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FREEZE AND FROST THREAT...ELEVATED TIMING...TONIGHT FIRE WEATHER THREAT...ELEVATED TIMING...SUNDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT INTO SUNDAY MORNING. FOR MOST LOCATIONS, THIS WILL BE THE FIRST FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) INCREASED FIRE DANGER CONDITIONS ARE EXPECTED DURING THE DAYTIME SUNDAY. WINDS WILL BE LIGHT HOWEVER, AFTERNOON MINIMUM RELATIVE HUMIDITY WILL BE WELL BELOW CRITICAL VALUES ALONG WITH DRIER GROUND CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE2.GIF) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. TEMPERATURES ARE EXPECTED TO BE A DEGREE OR TWO COLDER THAN SATURDAY NIGHT AT MOST LOCATIONS. ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. 26 && ...HAZARD LEGEND... *FREEZE AND FROST* EXTREME...HARD FREEZE (LESS THAN OR EQUAL TO 28 DEGREES) DURING THE GROWING SEASON WITH CATASTROPHIC DAMAGE TO UNPROTECTED TENDER VEGETATION. SIGNIFICANT...FREEZE EXPECTED (LESS THAN OR EQUAL TO 32 DEGREES) FOR 3 HOURS OR MORE DURING THE GROWING SEASON WITH SIGNIFICANT DAMAGE TO UNPROTECTED TENDER VEGETATION. ELEVATED...FROST EXPECTED DURING THE GROWING SEASON WITH DAMAGE TO UNPROTECTED TENDER VEGETATION. THIS MAY INCLUDE TEMPERATURES LESS THAN 32 DEGREES FOR 1-2 HOURS. LIMITED...PATCHY FROST DURING THE GROWING SEASON WITH MINOR DAMAGE TO UNPROTECTED TENDER VEGETATION. *FIRE WEATHER* EXTREME...CONDITIONS WELL IN EXCESS OF RED FLAG WARNING CRITERIA WITH STRONG WIND GUSTS GREATER THAN 40 MPH. FIRES WILL SPREAD VERY QUICKLY AND WILDFIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT, EVEN FOR EXPERIENCED FIREFIGHTERS. SIGNIFICANT...CONDITIONS MEET MINIMUM RED FLAG WARNINGS CRITERIA. OPEN BURNING SHOULD NOT BE ATTEMPTED AS FIRES CAN QUICKLY ESCAPE AND BECOME VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND, LOWER HUMIDITY, AND RECENT DRY CONDITIONS. FIRES ESCAPE CONTROL MORE EASILY IN THESE CONDITIONS AND THEIR CONTAINMENT CAN BE DIFFICULT. REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT! LIMITED...EXTRA CAUTION IS ADVISED FOR OPEN BURNING DUE TO INCREASED WIND, LOWER HUMIDITY, OR VERY DRY CONDITIONS. REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... CURRENT HEAT INFORMATION... WWW.WEATHER.GOV/JAN/SAFE_EXTREMEHEAT FIRE WEATHER... WWW.WEATHER.GOV/JAN/FIREWEATHER LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING MISSISSIPPI FORESTRY COMMISSION... WWW.MFC.MS.GOV/ FIRE WEATHER OUTLOOK... WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
Freeze Warnings in Mississippi, 2016Freeze Warnings in Louisiana, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.